Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 28, 2001, 6:34 PM EDT for Duval County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 28, 2001, 6:34 PM EDT (22:34 UTC)
- Expired
- May 28, 2001, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duval County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:35 PM EDT | Hail 0.75 | Jacksonville, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 282234
SVRJAX
FLC031-282315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT MON MAY 28 2001
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 715 PM EDT
* AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF DOWNTOWN JACKSONVILLE TO 8 MILES NORTHWEST OF
LAKESIDE...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 715 PM EDT...
NORMANDY AND OCEANWAY...
DOWNTOWN JACKSONVILLE AND RIVERSIDE...
ORTEGA AND SAN MARCO...
ARLINGTON...
FORT CAROLINE...
LITTLE TALBOT ISLAND AND TALBOT ISLAND...
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 3046 8167 3018 8204 3019 8167 3013 8167
3015 8152 3047 8113
$$
MOBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:50 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 28, 1:50 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT MON MAY 28 2001 UPDATED ZONES TO INCREASE AFTERNOON POPS. SOUTHWEST WINDS FROM THE GULF ARE PROVIDING LOW LEVEL MOISTURE ACROSS THE AREA THIS AFTERNOON... MAINLY OVER THE FL PORTION OF THE CWA. ANOTHER CLUSTER OF STORMS ARE DEVELOPING ACROSS SW GA AND THE PANHANDLE. WITH GOOD AREA OF CU AND A FEW TSTMS HAVE DEVELOPED ALONG THE GULF COAST SEA BREEZE FRONT AND DRIFTED EASTWARD. AT THIS TIME THE AREA OF CU AND TSTMS CONTINUES TO WEAKEN SOME WHAT AS THEY MOVE INTO THE DRIER AIR. HOWEVER WITH AFTERNOON CAPE VALUES ABOVE 4000... EXPECT A FEW STRONG STORMS TO PRODUCE SMALL HAIL AND WIND GUSTS IN THE 40 MPH RANGE. WITH WEAK HIGH PRESSURE REMAINING OVER THE GULF AND S FL... AND A WEAK FRONT JUST NORTH OF THE AREA THROUGH THE FORECAST PERIOD. WE MAY SEE A BRIEF RETURN TO OUR NORMAL AFTERNOON SUMMER-LIKE PATTERN. ALSO WITH THE LOW LEVEL MOISTURE COMBINING WITH THE WILDFIRE SMOKE... WE MAY NEED A SMOKE OR FOG ADVISORY TOMORROW MORNING. MARINE...SEAS IN THE 2 TO 4 FOOT RANGE. PRELIM AMG 67/88/65/88 2434 SSI 69/86/69/85 2434 JAX 68/92/70/89 2434 GNV 68/92t/69/89 2434 22 .JAX... FL...NONE. GA...NONE. JOHNSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.